MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VIGILANT X4 CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION VIGILANT X4 CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR
Model Number G248
Medical Device Problem Codes Signal Artifact/Noise (1036); Failure to Capture (1081); Over-Sensing (1438); High Capture Threshold (3266)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this system with a right ventricular (rv) lead and a cardiac resynchronization therapy defibrillator (crt-d) recorded a rv automatic threshold detected as greater then programmed amplitude or suspended, alert.It was identified that the alert was related to high pacing thresholds without safety margin and loss of capture (loc) was suspected.Also, it was noted that the crt-d recorded two false positive signal artifact monitoring episodes due to a ventricular tachycardia ablation procedure.It was recommended to bring the patient back so the respiratory rate trend could be turned back on and to adjust the rv outputs according with a better safety margin.The patient had been having some intermittent lightheadedness.The crt-d and rv lead remain in service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.Dimensional analysis of the header was completed.Each port measured as expected.The device was then exposed to simulated heart load conditions, and the defibrillation, pacing, and sensing functions were tested.Impedance testing was completed, and all measurements were within normal limits.The device operated appropriately with no interruptions in therapy output at the returned programmed settings.A series of electrical tests was also performed, and again, normal device function was observed.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this system with a right ventricular (rv) lead and a cardiac resynchronization therapy defibrillator (crt-d) recorded a rv automatic threshold detected as greater than programmed amplitude or suspended, alert.It was identified that the alert was related to high pacing thresholds without safety margin and loss of capture (loc) was suspected.Also, it was noted that the crt-d recorded two false positive signal artifact monitoring episodes due to a ventricular tachycardia ablation procedure.It was recommended to bring the patient back so the respiratory rate trend could be turned back on and to adjust the rv outputs according with a better safety margin.The patient had been having some intermittent lightheadedness.The rv lead remains in service and the crt-d has been explanted and returned for analysis.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
VIGILANT X4 CRT-D
Common Device Name
CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key18451834
Report Number2124215-2023-75317
Device Sequence Number12707994
Product Code NIK
UDI-Device Identifier00802526589300
UDI-Public00802526589300
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/02/2019
Device Model NumberG248
Device Catalogue NumberG248
Device Lot Number376506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer04/24/2024
05/28/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date05/15/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale